A Queensland aged care worker says she was given the wrong second dose of her Covid-19 vaccine in what appears to be yet another bungle to plague the vaccine rollout.
The woman, in her 50s, says she was unwittingly given the AstraZeneca jab on Thursday, after weeks earlier receiving the Pfizer jab as her first dose, Nine News reported.
She only realised the mistake when she was handed a pamphlet for the AstraZeneca jab afterwards from staff at the Health Matters Karalee in Ipswich.
After raising the alarm, she was allegedly told to go home by staff, monitor for symptoms and if her condition deteriorated, to call an ambulance.
She claims staff were unclear of what potential side-effects could be as it was believed this was the first time such an incident had occurred across the nation.
Her son told Nine News his mother was seeking immediate medical assessment on Thursday evening after being left bed-ridden, suffering from nausea, dizziness and headaches. However the symptoms described are not uncommon among recipients of the AstraZeneca jab.
Yahoo News Australia has contacted the Department of Health for comment regarding the alleged error.
The incident happened just hours before Prime Minister Scott Morrison announced the rollout of the AstraZeneca would not be recommended for those under 50 following urgent analysis of data emerging from Europe linking the jab to a rare blood-clotting side-effect.
On Wednesday, a Queensland woman with pre-existing medical conditions died hours after receiving her Pfizer jab at a her Logan aged care home. Authorites are investigating but there is no suggestion the death is linked to the jab.
Australia's vaccine rollout has come under intense scrutiny following a series of errors, while it has fallen drastically behind schedule as the federal and state governments clash over who is at fault.
Thursday's announcement has put further doubt over whether millions of Australians will have received their first Covid-19 jab by the end of October.
Just one person in Australia, a Melbourne man in his 40s, has so far developed the clotting condition after receiving the jab.
Do you have a story tip? Email: firstname.lastname@example.org